Friday, April 17, 2015

Almost 16 months TSW

I'm 5 days away from 16 months off topical corticosteroids. I'm flaring. And im sick. I'll start with the skin.

Skin has been hurting quite a bit. Specifically, behind my knees and my inner right ankle. My hands are also bad and my face has been very itchy. Rash has spread to my chest area and the folds of my stomach when I sit, as well as the folds of my elbows and upper legs. I know this is par for the course but it still sucks. 

My knees don't even look bad but they are the most painful right now for sure. It hurts to walk or extend/bend my legs. They look like plastic and the skin there is very thick. It feels like a really bad sunburn and I only get relief when I scratch it raw bc then it's not so tight and I have some mobility. So it's an ongoing cycle. 

I think my sleep needs are changing again. Lately I'm having a hard time waking up with the baby. Hubby has been getting him to let me sleep in a little. I was taking a nap every day but find that when I sleep in, I'm unable to nap (even though I feel dead tired). So I just lay in bed and rest while the baby naps.

I've also been sick lately. Not sure how to explain it because I'm not exactly sure what it is. I have about 10 swollen lymph nodes and the day after they popped up (about a week ago) I started feeling awful. I could barely move or do anything. It made me feel like I was back in the early throes of withdrawal which is super scary. No energy at all. I cried multiple times walking up the stairs because it took so much out of me. I think I'm feeling a bit better but the lymph nodes are still swollen and I still feel sick at night. Because of the timing that I always feel worse, it could be the valium withdrawal. Since my last post, I didn't taper at all because I was having such bad withdrawal symptoms. After doing a bunch of research, I realize (once again) that I likely got some bad information from my doctor. He said that I could alternate taking and not taking the valium every night until I stop taking it completely. That is what I did for the first 20 mg. I alternated 10 and 20mg until I dropped it down to 10 (probably over a month, maybe less). Apparently this is NOT the way to do it and doing it too fast can even lead to a more difficult withdrawal. One is supposed to drop 10% every week or so and I did this double, if not triple, speed. Additionally, one should never increase dosage after dropping it. So his "alternating" recommendation was completely wrong.When I brought in my own taper schedule based on research I found, he just said "Oh, this looks fine". Gee, thanks! He didn't even know that valium came in smaller doses than 10mg. Sigh. Nor did he ever warn me of any withdrawal effects that might occur. Why is it that if there is a small chance of a negative side effect, doctors don't see it necessary to disclose this information? Just because it's not the norm doesn't mean we shouldn't be warned or that it might not happen to us. Case in point: TSW!!! Grrr, anyway. I'm now tapering by 1 mg every other week as is the PROPER method. Hopefully this will alleviate some of the withdrawal symptoms but I won't hold my breath. With this schedule, I will be done tapering in October with the likelihood of lingering effects very high. If the rest of the valium withdrawal is anything like it has been so far, I will be pretty useless the next few months. I hate this!!! I just want to get on with my life already.